Continuation of anti-tumor necrosis factor-α (TNFα) therapy generally has not been recommended for patients who have developed nontuberculous mycobacterial (NTM) diseases; in daily practice, however, we often encounter patients with refractory rheumatoid arthritis (RA) who experience uncontrollable flares following withdrawal of anti-TNFα agents. Here, we report a case of pulmonary NTM disease caused by Mycobacterium intracellulare occurring in a patient with refractory RA undergoing etanercept therapy. Since there was the concern of an exacerbation of RA symptoms, etanercept was continued during anti-NTM therapy. The patient's pulmonary symptoms and radiological abnormalities were found to have markedly improved in a relatively short time period after beginning the anti-NTM therapy. Additionally, her RA symptoms were adequately controlled without the occurrence of any unexpected adverse events. The continuation of etanercept therapy may be a safe option during anti-NTM therapy if patients' underlying diseases would otherwise be difficult to control. Strictly supervised anti-NTM therapy and patients' informed consent are mandatory. We review the medical literature on NTM disease associated with anti-TNFα therapy for rheumatic diseases and discuss the safety of simultaneous use of anti-TNFα agents in patients during anti-NTM therapy.